Texas, 2004Damaging Wind in Texas, August 26, 2004
August 26, 2004 · NWS MAF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Aug 26, 12:15 PM CST, 5 hours 48 minutes earlier.
Area forecast discussion, Aug 26, 12:15 PM CST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
115 PM CDT THU AUG 26 2004
.SHORT TERM...
WATER VAPOR LOOP SHOWS A BROAD AREA OF MID-LEVEL SUBSIDENCE/WARMING
STRETCHED ACROSS MUCH OF THE SOUTHERN U.S. PLAINS. 500MB UPPER AIR
ANALYSIS WITHIN THIS REGION INDICATES TEMPERATURES NEAR -4C WITH
700MB TEMPERATURES IN THE 10-12C RANGE. ACROSS OUR AREA...THE 26/12Z
KMAF SOUNDING ALSO SHOWS THE MENTIONED WARMING IN THE MID-LEVELS...
NAMELY THE 600-550MB LAYER WHERE TEMPERATURES HAVE WARMED SOME 5C
FROM THE 25/12Z SOUNDING. MID-LEVEL TEMPERATURES ACROSS THE NORTHERN
2/3 OF THE CWA WILL WARM A COUPLE OF DEGREES C BY LATE AFTERNOON AND
THIS WILL KEEP A LID ON THUNDERSTORM DEVELOPMENT IN THIS AREA.
MID-LEVEL TEMPERATURES AS INDICATED BY RAOBS AND MODEL DATA OVER THE
SOUTHERN 1/3 OF THE CWA ARE SLIGHTLY COOLER AND HENCE CIN WILL BE
LOWER ACROSS THIS REGION. ONLY MINOR CHANGES ARE NEEDED TO THE POP
GRID...MAINLY TO RAISE POP VALUES SLIGHTLY OVER THE DAVIS
MOUNTAINS/BIG BEND REGION AND INTO SOUTHERN TERRELL COUNTY.
OTHERWISE... TEMPERATURES WERE LOWERED SLIGHTLY OVER SOUTHEAST NEW
MEXICO BASED ON THIS MORNING/S READINGS AND ANTICIPATED LOWER DEW
POINTS OVERNIGHT. VERY MINOR CHANGES MADE TO THE DEW POINTS AND
WINDS.
.LONG TERM...
WLYS CONTINUE TO DOMINATE FLOW ACRS SWRN U.S. WITH BROAD MID/UPPER
LEVEL TROF W OF MS RIVER. 12Z MODELS RUNS HAVE SPEED UP INCOMING MID
LEVEL TROF/FRONT. TROF IS STRONG WITH RESPECT TO THERMAL
CONSIDERATIONS WITH WELL DEFINED COLD FRONT INTO 7H-5H LAYER. ASSOCD
SFC COLD FRONT WILL MOVE INTO S PLAINS FRI WITH BACKING LOW LEVEL
FLOW ACRS PB. AS SUCH DRIER AIR THAT HAS BEEN MIXING E DURING LAST
FEWS DAYS WILL BE INHIBITED. ETA/GFS INDICATE BEST LOW LEVEL
CONVERGENCE ACRS CENTRAL PB EWD. ATTP INCLINED TO ADD POPS ONLY IN
THE E AS COMBINATION OF 7H TEMPS 13-14C AND DRIER AIR FURTHER W
EXPECTED TO SUPPRESS INITIATION. CURRENT SWODY2 HAS PARTS OF PB
OUTLOOKED FOR SVR. BEST 0-6KM BULK SHEAR 25KTS PROGGED TO ACRS THE NW
WHERE DRIER AIR IS EXPECTED. CAPE FCST OVER 2000 J/KG PROGGED IN THE
E SO ISOLD STRONG/MARGINAL SVR POSSIBLE THERE. COLD FRONT WILL MOVE
INTO PB SAT AM AS MID LEVELS COOL WITH INCOMING TROF. MET GUIDANCE
FOR GDP SUGGEST HIGH WINDS THRU THE PASS SAT AM. LOW LEVEL MSTR WILL
REMAIN IN PLACE BEHIND TROF AND FRONT. 85H FRONT IS IMPRESSIVE
STRETCHING LOWER TRANS PECOS SAT PM. SHRTWV ENERGY IN WEAKLY
DIFFLUENT UPPER LEVEL FLOW AND LIFT NOTED IN MODEL +VVEL SUGGEST CHC
POPS LATE FRI NIGHT INTO SAT NIGHT. WILL INCREASE SCT POPS TO INCLUDE
MOST AREAS N OF PECOS RIVER FRI NIGHT/SAT AM AND SHIFT HIER POPS S
INTO THE AFTERNOON WITH FRONT AND INSTABILITY AXIS. SUN EXPECTED TO
BE A DOWN DAY IN REGARD TO POPS WITH SFC HIGH PRESSURE IN PLACE ACRS
PB. ALTHOUGH RETURN SE FLOW INTO MTNS WARRANTS 10-20% POPS. PASSAGE
OF COLD FRONT/CLOUDS/AREAS OF PRECIP WILL RESULT IN NOTICEABLY COOLER
WEEKEND. GFS SUGGEST WLY FLOW TO REMAIN ACTIVE WITH SHRTWV TROF TIMED
TO MOVE ACRS CWFA MON PM. COOL MID LEVELS AND UPSLOPE FLOW ACRS WRN
AREAS FAVORS MTNS WITH HIER POPS. DISAGREEMENT IN EVOLUTION OF MID
LEVEL PATTERN AMONGST LONG RANGE MODELS ARGUES FOR LITTLE CHANGES
FARTHER INTO EXTENDED ATTP.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 74 98 69 83 / 10 20 30 30
CARLSBAD NM 63 100 68 82 / 0 0 30 30
DRYDEN TX 73 96 73 83 / 20 20 20 40
FORT STOCKTON TX 73 98 73 85 / 10 10 20 40
GUADALUPE PASS TX 66 94 71 79 / 0 0 10 20
HOBBS NM 64 100 68 83 / 0 0 30 30
MARFA TX 60 90 63 78 / 20 10 10 20
MIDLAND INTL AIRPORT TX 73 99 69 84 / 10 0 30 30
ODESSA TX 71 99 69 84 / 10 0 30 30
WINK TX 73 105 71 89 / 10 0 30 30
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
NM...NONE.
&&
Hazardous weather outlook, Aug 26, 2:00 PM CST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
300 PM CDT THU AUG 26 2004
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-270900-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
300 PM CDT (200 PM MDT) THU AUG 26 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.
.DAY ONE...TONIGHT
WIDELY SCATTERED NON-SEVERE THUNDERSTORMS SOUTH OF A VAN HORN TO
PECOS TO GARDEN CITY LINE WILL PRODUCE OCCASIONAL DEADLY LIGHTNING
STRIKES THIS EVENING. A FEW STORMS MAY APPROACH SEVERE LIMITS
PRODUCING BRIEF WIND GUSTS TO 55 MPH...HAIL AND HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A STRONG COLD FRONT WILL MOVE SOUTH THROUGH WEST TEXAS AND SOUTHEAST
NEW MEXICO ON SATURDAY. A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS
WILL BE POSSIBLE...MAINLY ACROSS THE WESTERN LOW ROLLING PLAINS AND
PERMIAN BASIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
06
In the hours before
Special weather statement, Aug 26, 5:06 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
606 PM CDT THU AUG 26 2004
TXZ068-069-075-262330-
CRANE TX-PECOS TX-UPTON TX-
606 PM CDT THU AUG 26 2004
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR CRANE...PECOS AND UPTON
COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF GIRVIN AT 606 PM
CDT...MOVING EAST AT 20 MPH.
SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
PEOPLE IN CRANE...PECOS AND UPTON COUNTIES...INCLUDING THE CITY OF
MCCAMEY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Thunderstorm Wind, Terrell
- When
- August 26, 6:03 PM CST
- Where
- Terrell County, 5 mi W of Dryden
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 30.050, -102.200
An isolated thunderstorm produced a severe wind gust that was measured by the Terrell County Airport ASOS during the early evening of the 27th.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Iowa, August 26 to 27, 2004$915,000 · F1 · 76 events
- Damaging Winds in Wisconsin, August 26 to 27, 2004$710,000 · 70 kt wind · 16 events
- Tornado in Iowa, August 26, 2004F2 · 1 event
- Tornado in Iowa, August 26, 2004F2 · 1 event
- Flash Flooding and Damaging Winds in Iowa, August 26 to 27, 20041 injured · $191,000 · 65 kt wind · 15 events
- Tornado in Iowa, August 26, 2004$95,000 · F1 · 1 event
- Damaging Wind in Washington, August 26, 2004$40,000 · 60 kt wind · 1 event
- Flash Flooding in Illinois, August 26, 2004$30,000 · 5 events
- Tornado in Colorado, August 26, 2004$3,000 · F1 · 1 event
- Tornado in Iowa, August 26, 2004$10,000 · F1 · 1 event
- Tornado in Iowa, August 26, 2004$10,000 · F1 · 1 event
- Hail and Damaging Winds in Wisconsin, August 26 to 27, 20041 injured · 1.75 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418538.